I am a 52 yr old, female and noticed that as I began taking a multivitamin I began to urinate frequently. Is there a reason why this is happening? I switched from the first product (Equate - Multivitamin/Multimineral 50+) to currently taking a product "Nature Made Multi For Her 50+. The Equate vitamin caused frequent urination every 25-35 minutes. I also noticed lower back pain when I walk. Now taking the Nature Made Multi... and it appears that I urinate maybe every hour but have noticed that after urinating, I feel like I will be going again very soon. I also notice while taking this vitamin I experience lower back discomfort. Is there a vitamin (A,B,C,D-3, E) that is available on the market that I can take that would stop the frequent urination. I would also like to add I took Saw Palmetto with the Equate Multivitamin to prevent the frequent flow of urine but did not take it (Saw Palmetto) with the Nature Made product.
Your symptoms could be due to a urinary tract infection and a urinalysis should have been done to check for the presence of infective microorganisms. Based on the type of organisms identified, you would have to start a course of appropriate antibiotics for the required duration to eradicate the infection. The other possibility is that you may be allergic to some component of the supplements you have started. It would be ideal if you could stop taking any supplements and check whether the symptoms subside.
You can ask your GP to advice a urinalysis in the meantime, or post your results if you have already had a urinalysis done.
Ensure that you keep your fluid intake over 2000 ml per day and avoid irritants such as caffeine and alcohol. Also, avoid the use of strong chemicals or deodorants in the vicinity of the urethral opening.
Adding citrus fruits and juices to diet can also wash out any existing infection as the vitamin C acidifies the urine and helps in flushing the bacteria out of the urinary tract. You can also start taking fish liver oil capsules as they are rich in vitamins A, E, and omega-3 fatty acids and have no reported side effects. Maintain hygiene and pass urine before and after sex.
I believe I may have been allergic to some component of the supplement as I have stopped taking the supplements and now notice the symptoms for the most part subsided. I thought taking a multivitamin would have no side effects. Perhaps, maybe due to being peri-menopausal there potentially are some inner changes that my inner organs have taken on, resulting from taking multivitamins. I am interested in taking vitamins as a supplement for health reasons and for nutrients I may not be getting from the foods I eat. Recently, I was listening to a doctor’s suggestion on a program I watched on television and it was said by the doctor, a person should take vitamins A,B,C,D-3, and E as a supplement to one’s diet for prospective health benefits, which is why I became interested taking the supplements. Again, I didn’t think I would encounter any side effects. I do not know other than the ingredients highlighted what I may be allergic to from the vitamin or mineral ingredients. I've changed my lifestyle and more than ever live a pretty healthy lifestyle and by doing lifestyle work-outs. I saw my GYN doctor back in June 2008 (yearly exam) and urine was taken and the results were negative. I have a very inactive sex life and celibate. In terms of hygiene, after urinating and after a bowel movement I prevent from spreading bacteria in the anal region from spreading to the vagina and urethra by wiping from front to back, and afterward cleansing with wet clothsm this is customary for me. I avoid feminine products in my genital area. When showering I would cleanse my genital area with soap and baking soda. I’ve stopped smoking for 17 months after 37 years with no desire to light another cigarette in my life. I do not drink coffee and stopped drinking coffee approximately two years. I very rarely drink alcohol but do add much fruits to my diet like fruit smoothies and fruit from the can. And seldom eat red meat. I am on and off taking Omega-3 Complex. I would stop because the capsules are so big. I’ll attempt to incorporate this back into a daily intake. The label of “Natrol” Omega-3 Complex – “Omega-3 – Flax – Borage says that taking this particular product is better than Fish Oil. I like to think that I was doing something good for my health benefit but what has happened instead was a resistance to better health taking a multivitamin with minerals. I would think losing much urine makes a body lose necessary nutrients. This just felt abnormal to me, made me nervous.
Unfortunately, I do not have health insurance and cannot afford health insurance to seek a professional opinion at this writing.
Is it possible that vitamins purchased from a natural store that contains supplements of vitamins A,B,C,D-3,and E be more beneficial than products sold on a supermarket shelf?
Thank you for commenting and continued comments to my post.
All pharmaceutical products carry some risk of inducing allergies. Even if you are not allergic to the main constituents, there is a good chance that you may be allergic to the excipients (base) used for the preparation.
I would advise meeting vitamin requirements from diet over nutritional supplements. It is not that tough to balance a daily requirement of vitamins in diet. For example, a lemon pr an orange taken in juice or sprinkled over a salad will take care of the daily vitamin C requirement, milk, yoghurt, or cheese will take care of the calcium, vitamin A, and D, and a serving of fish, mackerel, tuna, or sardines, would serve the daily requirements for vitamin D, calcium, and some omega-3 fatty acids. Avocado, almonds, or wheatgerm are good sources of vitamin E and a measure of powdered almond (even that available for milk flavoring) topping a fruit salad, or pureed avocado with milk, or wheatgerm mixed with cereal can supply the daily requirement of the vitamin as well as additional antioxidants.
The less processed any product is, the more are its natural benefits. Also the more urine you pass, the better it is for your body as urine clears out the toxic products of metabolism accumulating in the body.
Do keep us posted for any additional clarifications.
I am taking to your advisement and respect your comments as well. I fully understand that It is not that tough to balance a daily requirement of vitamins in diet by just eating foods that contain the nutritional supplements a body needs but sometimes I don't have an appetite during the day or may just eat a light breakfast and may not eat again until late in the evening. This is why I am interested in taking a multivitamin. I do eat however when I am hungry but am sure robbing myself of all nutritional values from foods my body needs on a daily basis to remain healthy.
I found a great multivitamin from GNC (Ultra Mega Active without Iron) a time-release multivitamin that doesn't make me feel like I need to urinate again and again. And because I do workout this multivitamin will allow for the replenishment of what my body is losing during a workout.
What you have helped me to understand about a multivitamin is "The less processed any product is, the more are its natural benefits. Also the more urine you pass, the better it is for your body as urine clears out the toxic products of metabolism accumulating in the body". Prior to posting a comment using this forum, I had no idea that a multivitamin and its properties would have made me felt what it caused me to experience. I do however understand that a multivitamin will make you urinate, I just believe that the previous products I used made me urinate too frequently.
Thank you for clearing up for me any ambivalence I had regarding multivitamins and its risks of inducing allergies.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.